MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS HUMERAL STEM, 5MM; SHOULDR PROSTH HEMI- HUM UNCEM

ARTHREX, INC. UNIVERS REVERS HUMERAL STEM, 5MM; SHOULDR PROSTH HEMI- HUM UNCEM
Model Number UNIVERS REVERS HUMERAL STEM, 5MM
Medical Device Problem Codes Patient Device Interaction Problem (4001); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Loss of Range of Motion (2032)
Date of Event 12/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 7/24/2024, a clindex notification was received indicating that a patient listed on the shoulder arthroplasty registry has been experiencing ongoing and unchanged issues.The patient has experienced increased pain in the target shoulder and a decline in range of motion and strength over several months.A ct arthrogram results from 1/28/24 were inconclusive, noting possible baseplate etiology.Lab work, performed on 1/28/2024, has ruled out infection.The symptoms have been managed with sling use, concomitant medication, and activity modification.The patient is to be scheduled for an exploratory surgery for diagnosis, with likely revision.It is unknown if these issues are related to the univers revers apex devices implanted on (b)(6) 2023.The arthrex device implanted in the patient are an ar-9560-24-2 arthrex univers revers modular glenoid system modulas baseplate 24 mm +2 lat, an ar-9503s-06 arthrex univers revers humeral insert small / 36 / +6, an ar-9561-25s univers revers modular glenoid system, central screw, modular 25 mm, an ar-9563-24 univers revers modular glenoid system, peripheral screw, locking 5.5 x 24 mm, an ar-9563-20 univers revers modular glenoid system, peripheral screw, locking 5.5 x 20 mm, two ar-9563-16 univers revers modular glenoid system, peripheral screw, locking 5.5 x 16 mm, an ar-9502f-36cpc arthrex univers revers suture cup, 36, an ar-9501-05p univers revers humeral stem size 5 135° modular, and an arthrex univers revers modular glenoid system glenosphere.The patient was scheduled for exploratory surgery for diagnosis, with likely revision in (b)(6) 2024, however, the patient canceled due to other life events.The patient has not rescheduled.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.
 
Event or Problem Description
Additional information received on 5/14/2025: the revision surgery was rescheduled per patient request to (b)(6) 2025.It was later rescheduled to (b)(6) 2025 due to surgeon availability.And then, rescheduled again per patient request to (b)(6) 2025.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: b5, d6a, d6b, g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.
 
Event or Problem Description
Additional information received on 8/8/2025: on (b)(6) 2025, the patient underwent stage 1 of a planned two-stage revision arthroplasty, which included placement of an antibiotic spacer.The procedure was performed due to suspected cutibacterium acnes infection, resulting in loosening of the baseplate.Additional information was received on 08/19/2025: it was confirmed that the patient underwent revision surgery on (b)(6) 2025, during which all implants placed on (b)(6) 2023 were explanted.

Brand Name
UNIVERS REVERS HUMERAL STEM, 5MM
Common Device Name
SHOULDR PROSTH HEMI- HUM UNCEM
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20000452
Report Number1220246-2024-07210
Device Sequence Number11981309
Product Code HSD
UDI-Device Identifier00888867247628
UDI-Public00888867247628
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K161782
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERS REVERS HUMERAL STEM, 5MM
Device Catalogue NumberAR-9501-05P
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer06/09/2025
08/08/2025
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date06/10/2025
08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown